Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 59, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 2:25 PM EDT for Baltimore County, Maryland. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2012, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 26, 2012, 9:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Baltimore County, MD
The radar
The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:38 PM EDT | FLASH FLOOD | 3 Ssw Butler, MD | VEHICLE STUCK IN HIGH WATER NEAR TUFTON AVE AND MANTUA MILL RD |
| Aug 26, 2:55 PM EDT | FLASH FLOOD | Stevenson, MD | SWIFT WATER RESCUE AT STEVENSON RD AND OLD VALLEY RD |
| Aug 26, 3:50 PM EDT | FLASH FLOOD | 3 Sse Butler, MD | ROUTE 25 CLOSED AT SWAWAN ROAD |
| Aug 26, 4:40 PM EDT | FLASH FLOOD | 1 Ssw Hunt Valley, MD | ROUTE 45 CLOSED AT BEAVER RUN DUE TO FLASH FLOODING. |
| Aug 26, 5:33 PM EDT | FLASH FLOOD | 1 W Cockeysville, MD | HIGH WATER AT INTERSECTION OF COCKEYSVILLE RD AND BEAVER DAM RD |
| Aug 26, 5:33 PM EDT | FLASH FLOOD | 1 Wnw Hunt Valley, MD | HIGH WATER AT INTERSECTION OF THORNTON MILL RD AND YORK RD |
| Aug 26, 7:00 PM EDT | FLASH FLOOD | 4 Ne Upperco, MD | ROUTE 25 CLOSED AT RIDGE ROAD DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
401
WGUS51 KLWX 261825
FFWLWX
MDC005-262230-
/O.NEW.KLWX.FF.W.0059.120826T1825Z-120826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND NORTHERN BALTIMORE COUNTY...
* UNTIL 630 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
COCKEYSVILLE...OWINGS MILLS...REISTERSTOWN AND TIMONIUM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LAT...LON 3941 7661 3940 7682 3973 7679 3972 7662
3972 7661
$$
BAJ5 follow-up statements
953
WGUS71 KLWX 261918
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SUN AUG 26 2012
MDC005-262230-
/O.CON.KLWX.FF.W.0059.000000T0000Z-120826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
318 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL BALTIMORE COUNTY...
AT 313 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM
VERY HEAVY RAIN. OVER 4 INCHES OF RAIN HAS BEEN REPORTED ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 3
INCHES CAN BE EXPECTED FROM ONGOING HEAVY STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COCKEYSVILLE...OWINGS MILLS...REISTERSTOWN AND TIMONIUM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LAT...LON 3941 7661 3940 7682 3973 7679 3972 7662
3972 7661
$$
BAJ565
WGUS71 KLWX 262128
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT SUN AUG 26 2012
MDC005-262230-
/O.CON.KLWX.FF.W.0059.000000T0000Z-120826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
528 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL BALTIMORE COUNTY...
AT 523 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM
VERY HEAVY RAIN. 4 TO 6 INCHES OF RAIN HAS BEEN REPORTED ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF AROUND 1
INCH CAN BE EXPECTED FROM A LINE OF HEAVY SHOWERS MOVING NORTH
ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COCKEYSVILLE...OWINGS MILLS...REISTERSTOWN AND TIMONIUM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LAT...LON 3941 7661 3940 7682 3973 7679 3972 7662
3972 7661
$$
BAJ018
WGUS51 KLWX 262213
FFWLWX
MDC005-270130-
/O.EXT.KLWX.FF.W.0059.000000T0000Z-120827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND...
* UNTIL 930 PM EDT
* AT 609 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
FROM VERY HEAVY RAIN. UP TO 5.5 INCHES OF RAIN HAS BEEN ESTIMATED
ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF
UP TO 1 INCH CAN BE EXPECTED OVER THE NEXT THREE HOURS.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
COCKEYSVILLE...OWINGS MILLS...REISTERSTOWN AND TIMONIUM.
AS OF 610 PM EDT...SEVERAL ROADS WERE REPORTED CLOSED DUE TO FLASH
FLOODING INCLUDING...
FALLS ROAD...
ROUTE 45 AT BEAVER RUN ROAD...
THORNTON MILL AT YORK ROAD...
COCKEYSVILLE ROAD AT BEAVER DAM ROAD...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LAT...LON 3941 7661 3940 7682 3973 7679 3972 7662
3972 7661
$$
BAJ189
WGUS71 KLWX 262256
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
656 PM EDT SUN AUG 26 2012
MDC005-270130-
/O.CON.KLWX.FF.W.0059.000000T0000Z-120827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
656 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
CENTRAL BALTIMORE COUNTY...
AT 653 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
FROM VERY HEAVY RAIN. RADAR ESTIMATES THAT UP TO 6 INCHES OF RAIN
HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUTLER...COCKEYSVILLE AND TIMONIUM.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3941 7661 3940 7675 3945 7680 3963 7679
3963 7661
$$
BAJ762
WGUS71 KLWX 270122
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 PM EDT SUN AUG 26 2012
MDC005-270131-
/O.EXP.KLWX.FF.W.0059.000000T0000Z-120827T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-
922 PM EDT SUN AUG 26 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR CENTRAL
BALTIMORE COUNTY...
RAIN HAS MOVED OUT OF THE WARNED AREA AND NO MORE IS EXPECTED OVER
THE NEXT FEW HOURS. FURTHERMORE...ALL STREAMS IN THE WARNED AREA
HAVE CRESTED AND ARE DECREASING. THEREFORE THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3941 7661 3940 7675 3945 7680 3963 7679
3963 7661
$$
BAJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:10 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 26, 10:10 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 AM EDT SUN AUG 26 2012
.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SCA EXTENDED THRU 6 PM FOR ALL BUT DC ZONE OF PTMC RVR.
PREV DISC...
A DIFFERENT DAY...A DIFFERENT PHASE OF OUR LOW PRESSURE SYSTEM.
MUCH OF THE PRECIP SURROUNDING THE LOW HAS DISSIPATED AND MOST OF
THE FORCING HAS BEEN CONCENTRATED A SEVERAL SMALLER STRIPES OF
TRAINING CELLS. ONE STRIPE IS ORIENTED SE-NW ALONG THE VA/MD
POTOMAC RVR VLY...THE OTHER STILL STATIONED ACROSS DELMARVA. ONCE
A BATCH OF CELLS W/ MODERATE-HEAVY MOVE ACROSS A POINT
LOCATION...IT MAY NOT BE LONG BEFORE THE NEXT BATCH.
KEEP THIS IN MIND W/ ANY OUTDOOR PLANS TODAY - THAT VERY LOCALIZED
AND RELATIVELY SMALL SHOWERS W/ DROP A QUICK BURST OF HEAVY
RAIN...LASTING FOR ONLY A FEW MINUTES...THEN ANOTHER ROUND MAY
BEGIN SHORTLY THEREAFTER.
AS THE LOW GRADUALLY WEAKENS SINCE IT IS MEANDERING FURTHER INLAND
AND AWAY FROM THE WARMER COASTAL WATER SUPPORT...THE TRAINING
WAVES OF SHOWERS WILL PIVOT AROUND AND CHANGE ORIENTATION. THIS
WILL ALLOW FOR PLACES LIKE DC PROPER AND N CNTRL MD TO POTENTIALLY
RECEIVE SOME RAIN SHOWERS LATER TODAY. CLOSER TO THE CENTER OF THE
LOW WHICH IS OVER THE LOWER SHEN VLY...CONDITIONS WILL BE COOL BUT
MAINLY DRY. PLENTY OF CLOUD COVER FOR THE ENTIRE AREA...THOUGH
SOME PERIODIC BREAKS IN BETWEEN THE RAIN BANDS WILL ALLOW TEMPS TO
CLIMB INTO THE U70S-L80S.
LOCALIZED FLASH FLOODING WILL BE POSSIBLE W/ TRAINING CELLS AND
ESPECIALLY FOR THE URBAN AREAS. SVR POTENTIAL WILL BE LIMITED
MAINLY TO THE ERN SHORE...THOUGH GUSTY WINDS POSSIBLE W/ SOME OF
THE HEAVIER SHOWERS.
THE LOW WILL AGAIN TRANSITION OVERNIGHT...WEAKENING TO WHERE THE
SHOWER ACTIVITY WILL BE LESS WIDESPREAD AND LESS INTENSE. CLOUDY
SKIES WILL KEEP TEMPS MODERATED INTO THE 60S-L70S OVERNIGHT.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WHILE A COLD
FRONT APPROACHES THE AREA MONDAY FROM THE OHIO VALLEY. A SOUTHERLY
FLOW IN BETWEEN THESE SYSTEMS WILL USHER IN WARM AND HUMID
CONDITIONS MONDAY. MAX TEMPS WILL RANGE FROM THE 70S IN THE
MOUNTAINS TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS.
MOISTURE FROM THE ATLANTIC WILL COMBINE WITH SURFACE HEATING FOR
LIMITED INSTABILITY...CAUSING POSSIBLE SHOWERS AND T-STORMS. THE
BEST CHANCE FOR T-STORMS WILL BE ACROSS NORTHERN MARYLAND AND FOR
LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS WHERE THERE WILL BE A
LITTLE MORE INSTABILITY. EVEN ACROSS THESE AREAS...MUCH OF THE TIME
WILL TURN OUT DRY.
THE COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT. SHOWERS AND
T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT...ESPECIALLY
ACROSS NORTHERN MARYLAND. WARM AND HUMID CONDITIONS WILL PERSIST
MONDAY NIGHT WITH MIN TEMPS RANGING FROM THE MID 60S IN THE
SHENANDOAH VALLEY TO THE LOWER AND MIDDLE 70S IN
WASHINGTON/BALTIMORE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT WILL PASS THROUGH THE AREA TUESDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND
EVENING. THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR WEDNESDAY AND
THURSDAY. MOST AREAS SHOULD TURN OUT DRY DURING THIS TIME. WILL
CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHERN PORTIONS
OF THE CWA...CLOSER TO THE BOUNDARY. HOWEVER...LATEST GUIDANCE
SUGGESTS THAT EVEN THESE AREAS WILL TURN OUT DRY.
HAVE NOT MADE ANY CHANGES TO THE FORECAST FOR LATE IN THE WEEK INTO
NEXT WEEKEND. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY DURING
THIS TIME...DUE TO THE REMNANTS OF ISAAC.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
GRADUAL IMPROVEMENT IN TERMS OF CIG HEIGHTS OVER THE NEXT FEW HRS.
SKIES WILL REMAIN CLOUDY FOR MOST OF THE DAY...BUT VALUES THIS
AFTERNOON ARE EXPECTED VFR. SOME LOWER CIGS/PATCHY FOG IS POSSIBLE
OVERNIGHT AGAIN.
SCATTERED SHOWERS POSSIBLE AT TERMINAL SITES TODAY AS LOW PRESSURE
MOVES OVERHEAD.
LOW CLOUDS AND FOG WILL CAUSE MVFR/IFR CIGS/VSBYS EARLY MONDAY
MORNING. CIGS/VSBYS WILL IMPROVE BY MONDAY AFTERNOON.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE IN THE AFTERNOON ESPECIALLY
ACROSS THE EASTERN TERMINALS.
A COLD FRONT WILL PASS THROUGH THE TERMINALS MONDAY NIGHT AND
TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE...ESPECIALLY
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH FOR THE MIDDLE PORTION
OF THE WEEK AND AND VFR CONDITIONS ARE EXPECTED.
&&
.MARINE...
A RETURN FLOW IS EXPECTED AROUND HIGH PRESSURE OVER THE ATLANTIC
OCEAN MONDAY THROUGH MONDAY NIGHT. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE
DUE TO LIMITED INSTABILITY.
A COLD FRONT WILL APPROACH THE WATERS MONDAY NIGHT BEFORE PASSING
THROUGH TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE. T-STORMS
TUESDAY MAY CONTAIN GUSTY WINDS. THE BOUNDARY WILL STALL TO THE
SOUTH OF THE WATERS FOR WEDNESDAY AND THURSDAY.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE BETWEEN HALF AND ONE FT CURRENTLY. THEY ARE
FLUCTUATING BASED ON RELATIVE WIND STRENGTH. WINDS ARE SLACKENING
A BIT THIS MRNG...AS THE PARENT LOW IS WEAKENING FURTHER INLAND.
POSITIVE ANOMALIES ARE STILL EXPECTED TO INCREASE CLOSER TO ONE
FOOT.
THE HIGH TIDE THIS AFTERNOON WILL BE THE LOWER OF THE NEXT TWO
CYCLES...THEREFORE A COASTAL FLOOD ADVISORY HAS NOT BEEN ISSUED AT
THIS TIME. THE SOUTHEAST FLOW WILL CONTINUE TONIGHT. SINCE THE
HIGH TIDE TONIGHT WILL BE THE HIGHER OF THE TWO...MINOR FLOODING
IS POSSIBLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>534-536>543.
&&
UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSAHazardous weather outlook, Aug 26, 10:09 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1009 AM EDT SUN AUG 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271215- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1009 AM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING TODAY INTO TONIGHT. AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE MARYLAND CHESAPEAKE BAY AND MUCH OF THE TIDAL POTOMAC RIVER. MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE LATER THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271215- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1009 AM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 1:33 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
133 PM EDT SUN AUG 26 2012
MDZ013-014-261815-
PRINCE GEORGES MD-ANNE ARUNDEL MD-
133 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO CONTINUE TO AFFECT EASTERN PRINCE GEORGES
AND ANNE ARUNDEL COUNTIES...
AT 133 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVA TO 5 MILES SOUTH OF PRINCE GEORGES STADIUM...
MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE PAROLE...PRINCE GEORGES STADIUM...
CROWNSVILLE...BOWIE...CROFTON...MILLERSVILLE...ODENTON AND GAMBRILLS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3878 7651 3874 7662 3876 7662 3877 7664
3875 7667 3876 7669 3905 7683 3913 7654
3889 7647 3887 7650 3884 7648
TIME...MOT...LOC 1733Z 158DEG 12KT 3894 7658 3888 7672
BAJSpecial weather statement, Aug 26, 1:34 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 134 PM EDT SUN AUG 26 2012 MDZ013-016-261815- CHARLES MD-PRINCE GEORGES MD- 134 PM EDT SUN AUG 26 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHEASTERN CHARLES AND SOUTHEASTERN PRINCE GEORGES COUNTIES... AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF AQUASCO...MOVING NORTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MARLTON. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3875 7695 3877 7671 3856 7669 3854 7681 TIME...MOT...LOC 1734Z 152DEG 12KT 3862 7676 BAJ
Special weather statement, Aug 26, 1:38 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 138 PM EDT SUN AUG 26 2012 MDZ003-WVZ052-261815- WASHINGTON MD-BERKELEY WV- 138 PM EDT SUN AUG 26 2012 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND NORTHERN BERKELEY COUNTIES... AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF FALLING WATERS...MOVING NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE HALFWAY...CONOCOCHEAGUE...BIG SPRING... CLEAR SPRING AND WARRENTON. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3952 7770 3948 7793 3973 7805 3973 7776 TIME...MOT...LOC 1737Z 165DEG 17KT 3957 7784 BAJ
Special weather statement, Aug 26, 2:07 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
207 PM EDT SUN AUG 26 2012
MDZ003-502-WVZ051-261845-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
207 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN WASHINGTON...MORGAN AND
EASTERN ALLEGANY COUNTIES...
AT 207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
HIGHLAND RIDGE...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE NEW HOPE AND BERKELEY SPRINGS.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3972 7813 3948 7819 3948 7833 3973 7843
3973 7839
TIME...MOT...LOC 1807Z 176DEG 16KT 3956 7824
BAJSpecial weather statement, Aug 26, 2:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT SUN AUG 26 2012
MDZ005-006-011-261900-
CARROLL MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
215 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT FAR NORTHEASTERN CARROLL...AND
BALTIMORE COUNTIES...
AT 215 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF LINEBORO TO 2 MILES NORTHWEST OF
TIMONIUM...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE BUTLER AND COCKEYSVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3936 7654 3936 7682 3972 7687 3973 7686
3972 7663
TIME...MOT...LOC 1815Z 170DEG 19KT 3975 7677 3946 7666
BAJSpecial weather statement, Aug 26, 2:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT SUN AUG 26 2012
MDZ009-261900-
MONTGOMERY MD-
217 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY...
AT 217 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GAITHERSBURG TO 4 MILES SOUTHWEST OF BRADLEY FARMS...
MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MONTGOMERY VILLAGE...NORTH POTOMAC AND
GERMANTOWN.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3931 7725 3916 7714 3897 7720 3901 7725
3903 7724 3903 7727 3910 7735
TIME...MOT...LOC 1817Z 150DEG 8KT 3915 7721 3897 7724
BAJThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:55 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 8 hr |
| Aug 26, 5:37 AM EDT | Special Weather Statement | LWX | Anne Arundel | 23 min |
| Aug 26, 6:20 AM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, City of Baltimore | 40 min |
| Aug 26, 7:32 AM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 73 min |
| Aug 26, 7:38 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 115 min |
| Aug 26, 11:52 AM EDT | Tornado Warning | LWX | Charles | 38 min |
| Aug 26, 12:26 PM EDT | Special Weather Statement | LWX | Saint Mary's | 34 min |
| Aug 26, 12:38 PM EDT | Special Weather Statement | LWX | Baltimore | 37 min |
| Aug 26, 12:49 PM EDT | Special Weather Statement | LWX | Charles | 26 min |
| Aug 26, 12:51 PM EDT | Tornado Warning | LWX | Baltimore | 24 min |
| Aug 26, 12:52 PM EDT | Special Weather Statement | LWX | Prince George's | 23 min |
| Aug 26, 1:00 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 26, 1:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 1:11 PM EDT | Special Weather Statement | LWX | Prince George's | 34 min |
| Aug 26, 1:23 PM EDT | Special Weather Statement | LWX | Baltimore | 52 min |
| Aug 26, 1:26 PM EDT | Special Weather Statement | LWX | Calvert | 49 min |
| Aug 26, 1:29 PM EDT | Special Weather Statement | LWX | Howard | 31 min |
| Aug 26, 1:30 PM EDT | Special Weather Statement | LWX | Montgomery | 30 min |
| Aug 26, 1:33 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Aug 26, 1:34 PM EDT | Special Weather Statement | LWX | Prince George's | 41 min |
| Aug 26, 1:38 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 26, 1:52 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 53 min |
| Aug 26, 2:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's, City of Baltimore | 4 hr |
| Aug 26, 2:15 PM EDT | Special Weather Statement | LWX | Baltimore | 45 min |
| Aug 26, 2:17 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Aug 26, 2:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 30 min |
| Aug 26, 2:35 PM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Aug 26, 2:42 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 7 hr |
| Aug 26, 2:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 41 min |
| Aug 26, 2:54 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 4 hr |
| Aug 26, 2:57 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Aug 26, 3:02 PM EDT | Special Weather Statement | LWX | Frederick | 28 min |
| Aug 26, 3:26 PM EDT | Special Weather Statement | LWX | Calvert, Charles | 49 min |
| Aug 26, 3:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Aug 26, 4:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 4:14 PM EDT | Special Weather Statement | LWX | Prince George's | 61 min |
| Aug 26, 4:31 PM EDT | Special Weather Statement | LWX | Anne Arundel | 29 min |
| Aug 26, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 26, 4:40 PM EDT | Special Weather Statement | LWX | Howard, City of Baltimore | 35 min |
| Aug 26, 5:03 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Howard, Montgomery | 42 min |
| Aug 26, 5:05 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 70 min |
| Aug 26, 5:16 PM EDT | Flash Flood Warning | LWX | Calvert | 4 hr |
| Aug 26, 5:34 PM EDT | Special Weather Statement | LWX | Calvert | 41 min |
| Aug 26, 6:46 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore | 20 hr |
| Aug 26, 7:02 PM EDT | Special Weather Statement | LWX | Calvert | 43 min |
| Aug 26, 7:15 PM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 26, 7:37 PM EDT | Flash Flood Warning | LWX | Saint Mary's | 2 hr |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.